Alert archive / Wyoming / High Wind Warnings in 2024

High Wind Warning 49, NWS Cheyenne, WY

December 21, 20244 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 21, 2024, 1:05 PM MST for 4 counties in Wyoming. It took effect at Dec 21, 2024, 8:00 PM MST. It was in force for 24 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 21, 2024, 1:05 PM MST (20:05 UTC)
In effect from
Dec 21, 2024, 8:00 PM MST
Expired
Dec 22, 2024, 8:00 PM MST
In force
24 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 5:22 AM MSTNON-TSTM WND GST 658 S Sibley Peak, WYWYDOT sensor at Coleman. Sustained winds of 32 to 36 MPH.
Dec 22, 8:56 AM MSTNON-TSTM WND GST 582 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 22, 10:31 AM MSTNON-TSTM WND GST 592 Wnw Buford, WYMesonet station UR535 Sherws.
Dec 22, 10:32 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 22, 12:52 PM MSTNON-TSTM WND GST 637 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 22, 12:56 PM MSTNON-TSTM WND GST 583 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 22, 1:52 PM MSTNON-TSTM WND GST 623 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 22, 2:12 PM MSTNON-TSTM WND GST 603 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2024-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2024-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2626 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS75 KCYS 212005
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
105 PM MST Sat Dec 21 2024

WYZ106-116-117-220415-
/O.UPG.KCYS.HW.A.0048.241222T0300Z-241223T0000Z/
/O.NEW.KCYS.HW.W.0049.241222T0300Z-241223T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Federal, Vedauwoo,
Whitaker, Horse Creek, and Bordeaux
105 PM MST Sat Dec 21 2024

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST 
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From 8 PM this evening to 5 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-220415-
/O.UPG.KCYS.HW.A.0048.241222T0300Z-241223T0000Z/
/O.NEW.KCYS.HW.W.0049.241222T0300Z-241223T0300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
105 PM MST Sat Dec 21 2024

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST 
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 8 PM this evening to 8 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Dewey
6 follow-up statements
203 
WWUS75 KCYS 220338
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
838 PM MST Sat Dec 21 2024

WYZ106-116-117-221200-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Pumpkin Vine, Federal, Buford, Vedauwoo,
Whitaker, Horse Creek, and Bordeaux
838 PM MST Sat Dec 21 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...Until 5 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-221200-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
838 PM MST Sat Dec 21 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
687 
WWUS75 KCYS 221008
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
308 AM MST Sun Dec 22 2024

WYZ106-116-117-230000-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Horse Creek, Whitaker, Federal, Bordeaux,
Pumpkin Vine, Buford, and Vedauwoo
308 AM MST Sun Dec 22 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-230015-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
308 AM MST Sun Dec 22 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Trudel
736 
WWUS75 KCYS 221221
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
521 AM MST Sun Dec 22 2024

WYZ107-222030-
/O.EXA.KCYS.HW.W.0049.000000T0000Z-241223T0000Z/
East Platte County-
Including the cities of Guernsey and Wheatland
521 AM MST Sun Dec 22 2024

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...East Platte County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers, especially between mile markers 95 
  and 110 along Interstate 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-116-117-222030-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Horse Creek, Whitaker, Federal, Bordeaux,
Pumpkin Vine, Buford, and Vedauwoo
521 AM MST Sun Dec 22 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-222030-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
521 AM MST Sun Dec 22 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Trudel
039 
WWUS75 KCYS 222041
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
141 PM MST Sun Dec 22 2024

WYZ106-107-222145-
/O.CAN.KCYS.HW.W.0049.000000T0000Z-241223T0000Z/
Central Laramie Range and Southwest Platte County-East Platte
County-
Including the cities of Bordeaux, Wheatland, and Guernsey
141 PM MST Sun Dec 22 2024

...HIGH WIND WARNING IS CANCELLED...

Gusty west winds at 20 to 35 mph with gusts to 40 mph will continue 
for the remainder of the afternoon for Bordeaux and the remainder of 
Platte county. These winds speeds should continue to diminish this 
evening.

$$

WYZ110-230300-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
141 PM MST Sun Dec 22 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-230000-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0000Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Horse Creek, Vedauwoo, Buford, Federal,
Pumpkin Vine, and Whitaker
141 PM MST Sun Dec 22 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Cox
800 
WWUS75 KCYS 222348
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
448 PM MST Sun Dec 22 2024

WYZ116-117-230100-
/O.EXP.KCYS.HW.W.0049.000000T0000Z-241223T0000Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Vedauwoo, Pumpkin Vine, Federal, Horse
Creek, Whitaker, and Buford
448 PM MST Sun Dec 22 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

WYZ110-230300-
/O.CON.KCYS.HW.W.0049.000000T0000Z-241223T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
448 PM MST Sun Dec 22 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
598 
WWUS75 KCYS 230245
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
745 PM MST Sun Dec 22 2024

WYZ110-230345-
/O.EXP.KCYS.HW.W.0049.000000T0000Z-241223T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
745 PM MST Sun Dec 22 2024

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

MN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 21, 10:00 AM MST, 3 hours 5 minutes earlier. Its key messages:

  • Mild and dry weather will continue this weekend. Windy conditions expected on Sunday.
  • A High Wind Watch is in effect for the wind prone areas of southeast Wyoming beginning late Saturday evening and continuing through Sunday afternoon.
  • Somewhat cooler temperatures will develop for Monday through Christmas Day with a chance of snow for the Snowy and Sierra Madre Ranges for Monday, and again for the mountains and nearby lower elevations for Christmas Day.
Area forecast discussion, Dec 21, 10:00 AM MST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1000 AM MST Sat Dec 21 2024

.KEY MESSAGES...

- Mild and dry weather will continue this weekend. Windy
  conditions expected on Sunday.

- A High Wind Watch is in effect for the wind prone areas of
  southeast Wyoming beginning late Saturday evening and
  continuing through Sunday afternoon.

- Somewhat cooler temperatures will develop for Monday through
  Christmas Day with a chance of snow for the Snowy and Sierra
  Madre Ranges for Monday, and again for the mountains and
  nearby lower elevations for Christmas Day.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 230 AM MST Sat Dec 21 2024

A pretty quiet weather pattern expected this weekend for most
areas with locally strong winds a possibility for the wind prone
areas of southeast Wyoming. For today, upper level ridge axis
will move into Wyoming and Colorado with intervals of mid to
high clouds moving northwest to southeast at times. Relatively
light winds are forecast today with locally breezy conditions
expected this afternoon for most of southeast Wyoming. It will
be pretty mild today with high temperatures similar to yesterday
and generally in the 50s to low 60s for most locations. Expect
upper 40s to mid 50s for the high valleys of Carbon County this
afternoon.

For tonight and Sunday, models continue to show a fast moving
Pacific upper level trough ejecting eastward across Montana. A
dry cool front is expected to push southeast across the area
with slightly cooler temperatures for Sunday, but still
remaining well above normal. The only concern with this event is
windy conditions and the potential for strong gusty winds
starting as early as 9 PM Saturday mainly for the wind prone
areas. Earlier ensemble and deterministic model data suggested a
more widespread wind event associated with this Pacific trough,
but models have backed off on the areal extent of the strongest
winds. The wind prone areas, such as Arlington, Bordeaux, and
portions of the southern Laramie Range, still look good with
700mb winds 50 to 65 knots and a solid near-surface pressure
gradient along the spine of the Laramie Range and the Snowy
Range. Did want to note, these winds are not quite as strong as
24 to 48 hours ago, but should be enough to reach criteria with
good low level subsidence. The most favorable locations based
on guidance and in-house wind modeling is Bordeaux...which may
see gusts over 70 MPH for a time early Sunday morning. The other
wind prone areas should see gusts around 65 MPH through early
Sunday afternoon. Therefore, issued a High Wind Watch starting
at 8 PM this evening. This is a little early, but these wind
events tend to arrive a few hours earlier than expected. The
band of strongest winds is a little narrower compared to a few
days ago, but it should be enough to include the Interstate 80
Summit in the Watch. The big question is the sub- wind prone
areas including the Laramie Valley, Cheyenne, Rawlins, and the
I-25 corridor east of Casper to eastern Platte county. Models
and in- house guidance has trended considerably lower with
probabilities compared to a few days ago, so left these out of
the High Wind Watch for now. The reasoning for this appears to
be surface pressure tendencies become more positive earlier on
Sunday across the high plains, which isn't favorable for a more
widespread wind event...in addition to lower than average
subsidence. With all that said, will continue to monitor the
sub-wind prone areas through Sunday since strong winds can't be
totally ruled out. For now, kept sustained winds between 25 to
35 MPH with occasional gusts of 45 MPH. Otherwise, expect some
mountain snow to develop Sunday night as the midlevel flow
becomes more westerly ahead of the next Pacific system.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 213 AM MST Sat Dec 21 2024

Monday...Scattered to numerous snow showers will occur across the
Snowy and Sierra Madre Ranges, most numerous for the Sierra Madres,
as the next shortwave trough aloft moves into western Wyoming,
spreading orographic and dynamic snows into the region. Temperatures
will be cooler than Sunday areawide due to cloud cover and 700 mb
temperatures only near -3 Celsius.

Tuesday...A drier and cooler day is on tap in the wake of the
shortwave trough aloft and with 700 mb temperatures near -6 Celsius.

Christmas...A transitory ridge aloft moves overhead early in the
day, in advance of the next progressive shortwave trough aloft
moving over Colorado. The trajectory of this trough suggests that
most of the snow associated with the system will remain to our south
across Colorado, though we will still see chances for snow over and
near our Snowy and Sierra Madre Ranges. 700 mb temperatures near
-4 Celsius will yield high temperatures mainly in the 40s.

Thursday...A primarily dry day is expected with a shortwave ridge
moving overhead, although there will be a chance of afternoon
orographic snow showers for the Sierra Madre Range in advance of the
next shortwave trough aloft.

Friday...Another shortwave trough aloft moves overhead, spreading
orographic snow showers over our Snowy and Sierra Madre Ranges,
though with minimal precipitation elsewhere as the system is
moisture lacking. 700 mb temperatures near -6 Celsius will yield
maximum temperatures in the upper 30s west of I-25, with mid 40s to
lower 50s east of I-25.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1000 AM MST Sat Dec 21 2024

Significant updates to the 24 hour TAFs, primarily across
western Nebraska, where LLWS will be the main concern throughout
the overnight hours for southeast Wyoming and the Nebraska
Panhandle. Tonight through Sunday, the next progressive upper
level trough will continue to dig across Montana and into the
Dakotas. Mostly a wind forecast expected across the terminals,
with the primary Pacific system tightening for Wyoming and
later into Nebraska as a low level jet begins to develop on the
southern edge of the system. Main TAF edits include LLWS across
the majority of terminal into the overnight hours when the
atmosphere is effectively decoupled. Once proper mixing is able
to be achieved in the morning hours, will see those winds mix
down towards the surface, with gusty to stronger winds possible
tomorrow morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 8 PM MST this evening through Sunday
     afternoon for WYZ106-110-116-117.
NE...None.

&&

SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...MRD
Hazardous weather outlook, Dec 21, 4:24 AM MST, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
424 AM MST Sat Dec 21 2024

WYZ106-107-110-115>118-221130-
Central Laramie Range and Southwest Platte County-
East Platte County-North Snowy Range Foothills-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
424 AM MST Sat Dec 21 2024

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Mild and dry weather expected for most of today. Winds will start
to increase late this evening across portions of southeast
Wyoming. A High Wind Watch is in effect for the wind prone areas
of southeast Wyoming beginning late this evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A High Wind Watch is in effect for the wind prone areas of
southeast Wyoming through Sunday afternoon. Gusts up to 70 mph are
possible in the wind prone areas, with gusts up to 50 elsewhere.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-108-109-111>114-119-
221130-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Goshen County-Central Carbon County-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-East Laramie County-
424 AM MST Sat Dec 21 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 1:39 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte11 hr

Nearby

High Wind Warnings in Wyoming, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.